Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 10, NWS Wakefield, VA

June 26, 2006Brunswick County, Virginia

NWS Wakefield, VA issued this flash flood warning at Jun 26, 2006, 2:07 PM EDT for Brunswick County, Virginia. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 2:07 PM EDT (18:07 UTC)
Expired
Jun 26, 2006, 4:00 PM EDT
In force
113 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 10:42 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 10:42 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1042 AM EDT MON JUN 26 2006

.SHORT TERM /REST OF TODAY/...
TRPCL PLUME XTNDG FM THE ERN/CNTRL SXNS OF FA SE INTO SW ATLC
CONTG TO RESULT IN HYV RA PTNTL ACRS RGN. SHRAS HV BEEN MSTLY
SCTD...AND FOCUSED OVR ERN SXNS OF FA (ERYR) THIS MORNING...BUT
DURG PAST HR OR SO HAS SHOWN DVLPMNT BCMG MR WDSPRD IN ERN NC AND
STARTING TO SPRD INTO SCNTRL VA. RA RATES HV BEEN AVGG ARND 2/HR
FM THE SHRAS...AND THAT MAY ACTUALLY INCRS THE REST OF THE DAY
ONCE SCTD TSRAS BCM INVOLVED. AXIS OF HIEST PWATS (2-2.25) WL
GENLY RMN OVR CNTRL/ERN AREAS OF FA INTO THIS EVE. FFA WL RMN UP
FOR AREAS ALG/W OF I95 IN FA...AND CONSIDERATION IS BEING GIVEN TO
XTNDG THE WATCH TO THE CST IN AFTN PACKAGE (GENLY FOR TUE) AS MOST
SGFNT WV OF TRPCL MSTR SUGGD BY MDLS TO SPRD N FM THE CSTL SE
STATES.

&&

.MARINE...
SCAS UP FOR ALL AREAS FOR REST OF TDA (EVEN LNGR). WORRY OVR MINOR
CSTL FLDG INVOF MIDDLE BAY (MNLY DORCHESTER CTY) AS CONTD SSE WND
BUILDS UP TIDAL EFFECTS W/ SUCCESSIVE (HI TIDE) CYCLES. DEPARTURES
CURRENTLY XPCTD TO BE ARND 1 FT ABV NRML (TNGT).

&&

.PREV DISCUSSION...
 (ISSUED 551 AM EDT MON JUN 26 2006)

SHORT TERM /REST OF TODAY/...
ECHO COVERAGE ALONG COASTAL SCTNS HAS INCRSD IN COVERAGE PAST 2
HRS. WITH MORE ECHOES TO THE S POISED TO MOVE N...HAVE DECIDED TO
UPDATE ZFP/GRIDS TO INDCT LIKELY POPS CSTL SCTNS THIS AM. ALTHOUGH
SKY COVER IN ZFP DENOTES MSTLY CLDY SKIES...WUD NOT BE SURPRISED
TO SEE A FEW HRS OF PRTL SUNSHINE BY LATE AM INTO ERLY AFTRN B4
ADDNTL PCPN DVLPS.

PREV DISCUSSION...
 (ISSUED 333 AM EDT MON JUN 26 2006)

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
AFTR COORD WITH DORCHESTER CNTY OFFICIALS...WILL XTND FLOOD WRNG
THRU 10 AM...GIVING TIME TO ASSESS FLDG SITN AFTR SR. RADAR SHWNG
CRNT BATCH OF HVY SHWRS ACROSS TIDEWATER PRODUCING 1-2 IN PER HR.
THUS HAVE URBAN/SMALL STREAM FLOOD ADVSRY OUT THERE THRU 445 AM.

WILL KEEP CRNT FFA IN PLACE...BUT CONVEY IN STATEMENT THAT THE
WDSPRD THREAT FOR FF WILL NOT COME UNTIL TUE EVENT...ALTHOUGH
ISLTD FF IS PSBL WITH ANY TSTRM THAT DVLPS TDY WITH PWS AOA 1.5
INCHES.

YET ANTHR CHALLENGING FCST AS DEEP TRPLCL MSTR PLUME (XTNDG AS
FAR SE AT THE BAHAMAS AS SEEN ON WTR VPR LOOP) CONTS TO FLOW N
ALONG ERN C-BOARD. SHORT RANGE MODELS BASCALLY TRACK MSTR CRNTLY
MOVG N FROM CSTL NC AREAS...ACROSS RGN ERLY THIS AM WITH A SVRL HR
BREAK B4 ADDNTL CONVECTION FIRES UP THIS AFTRN. THUS...HAVE TRENDED
GRIDS/ZFP TOWARD A MORE OPTIMISTIC FCST THIS AM. BEST SPRT FOR HVYST
QPF WILL BE WRN CNTYS...BASICALLY WHERE CRNT FFA IS IN EFFECT. CLDNS
TO HOLD TMPS IN THE 80S. INCRSD POPS INTO LIKELY CAT WRN CNTYS
TONITE...KEPT CHC POPS ALONG CSTL SCTNS AS AXIS OF HVYST QPF WILL
BECOME ENTRAINED ALONG STNRY FRNTL BNDRY ALONG MTS. LOWS ARND 70.

TRPLCL MSTR FROM LOW PRS OVR FLA WILL MOVE N ALONG BNDRY TUE INTO
TUE NITE. ALL DATA SPRTG WHAT CUD BE ANTHR ROUND OF HVY RAINFALL
FROM I95 CORRIDOR ON W TOWARD MTS. THUS...WENT WITH CAT POPS WRN
CNTYS. 2-4 INCH QPF LIKELY WRN CNTYS. AMTS CUD EASILY DOUBLE THAT
DEPENDING ON WHERE BANDS OF HVY PCPN SET UP.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THIS SCTN OF FCST LEFT UNCHANGED. PTRN RETURNS TO A MORE SEASONAL
ONE WITH CHC DUIRNAL POPS EACH DAY.

AVIATION...
MOST AREAS VFR OVERNIGHT...BUT SCATTERED RAIN SHOWERS WILL BRING
OCCASIONAL MVFR AND IFR CONDITIONS. PLUME OF MOISTURE IS MOVING UP
FROM THE SOUTH NEAR THE COAST AND COULD IMPACT ALL TAF SITES EXCEPT
RIC. ONLY TAF SITE FORECAST TO HAVE EXTENDED IFR WITH FOG OVERNIGHT
IS SBY. BEST CHANCE FOR THUNDER OVERNIGHT AT ORF...WHERE CB HAS BEEN
ADDED AS CELLS MOVE UP FROM THE SOUTH. OTHERWISE LOOKS LIKE SOMEWHAT
OF A BREAK FROM PRECIP THIS MORNING AFTER 12Z...AND THEN HAVE KEPT
CHANCE OF CB FOR ALL TAF SITS IN THE AFTERNOON.

MARINE...
HAVE SMALL CRAFT ADVISORY FOR ALL AREAS THIS MORNING EXCEPT
CURRITUCK SOUND...AND HAVE SCA FOR CURRITUCK SOUND STARTING THIS
AFTERNOON. SSTEADY SOUTH-TO SOUTHEAST WINDS INCREASE TODAY AND
TONIGHT AND SEAS BUILD TO AROUND 7 TO 8 FEET OVER THE COASTAL WATERS
BY TUESDAY MORNING. GIVEN THE FLOW...WILL BREAKOUT THE MOUTH OF THE
BAY WHERE WAVES WILL BE AS HIGH AS 5 FEET BY THIS EVENING.

HYDRO...RIVER LEVELS WILL HAVE TO BE MONITORED NXT FEW DAYS. LVLS
WILL ALL DEPEND ON HOW MUCH QPF FALLS OVR MTS. CRNT FCSTS HAVE
SGNFCNT RISES ON JAMES AND APPOMATOX BY MID TO LATE WEEK DUE TO
RUNOFF.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLASH FLOOD WATCH FOR NCZ012 UNTIL 8 PM TUESDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-060>071-079-080-087 UNTIL 8
     PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632-650-652-654-656-658 UNTIL
     6 PM TUESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ633 UNTIL 6 PM TUESDAY.
&&

SHORT TERM...25
MARINE...31
Hazardous weather outlook, Jun 26, 4:47 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 AM EDT MON JUN 26 2006

MDZ021-270900-
DORCHESTER-
447 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WARNING REMAINS IN EFFECT THROUGH 10 AM TODAY FOR
DORCHESTER COUNTY...MAINLY FOR NORTH AND NORTHEAST PORTIONS OF
THE COUNTY...WHERE FLOOD WATERS FROM THE SIGNIFICANT RAINFALL
SUNDAY MORNING HAVE BEEN SLOW TO RECEDE. FOR FURTHER INFORMATION
PLEASE REFER TO THE LATEST FLOOD WARNING FROM THE NATIONAL
WEATHER SERVICE... WITH THE PRODUCT ID OF WBCFLWAKQ.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRENCE INTO
THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN
AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING FLOOD PRONE AND URBAN AREAS. AT THIS POINT...THE NEXT BEST
CHANCE FOR WIDESPREAD...SIGNIFICANT RAINFALL WILL BE FROM TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING.

NCZ012-102-VAZ048-049-060>071-079-080-087-270900-
NORTHAMPTON NC-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-
DINWIDDIE-GREENSVILLE-
447 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS
WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH MAY LEAD TO
LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD PRONE...AND
URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO THE LATEST
FLASH FLOOD WATCH FROM THE NATIONAL WEATHER SERVICE...WITH THE
PRODUCT ID OF WBCFFAAKQ.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH TUESDAY EVENING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRENCE INTO
THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN
AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING FLOOD PRONE AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING.

ANZ630>633-650-652-654-656-658-670-MDZ022>025-NCZ013>017-030>032-
VAZ072>078-081>086-088>100-270900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
447 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...SOUTHEAST MARYLAND...NORTHEAST
NORTH CAROLINA...THE MID ATLANTIC OFFSHORE WATERS...EAST CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER RAINFALL
FROM SCATTERED SHOWERS AND THUNDERSTORMS MAY BE HEAVY ENOUGH TO
PRODUCE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD PRONE...
AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRENCE INTO
THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN
AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING FLOOD PRONE AND URBAN AREAS. AT THIS POINT...THE NEXT BEST
CHANCE FOR WIDESPREAD...SIGNIFICANT RAINFALL WILL BE FROM TUESDAY
MORNING THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING.

44

In the hours before

Special weather statement, Jun 26, 12:21 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1221 PM EDT MON JUN 26 2006

NCZ017-VAZ086-091-094-095-097-098-261715-
CHESAPEAKE VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH
VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-YORK VA-
1221 PM EDT MON JUN 26 2006

...THUNDERSTORMS WITH VERY RAIN MOVING THROUGH PORTSMOUTH...NORFOLK
AND INTERIOR VIRGINIA BEACH...

AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM CHURCHLAND TO 16 MILES SOUTHEAST
OF GREAT BRIDGE...OR FROM CHURCHLAND TO 7 MILES NORTHWEST OF
CURRITUCK...MOVING NORTH AT 40 MPH. THE THUNDERSTORMS WILL BE
NEAR...  DOWNTOWN NORFOLK AROUND 1230 PM EDT...
  LANGLEY AFB AND HAMPTON AROUND 1240 PM EDT...
  KEMPSVILLE AROUND 1245 PM EDT...
  NEW POINT COMFORT AROUND 110 PM EDT...

RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS. MOTORISTS ARE URGED TO SLOW DOWN WHEN ENCOUNTERING VERY
HEAVY RAIN.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

25
Special weather statement, Jun 26, 12:22 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1222 PM EDT MON JUN 26 2006

VAZ048-049-060>063-065>070-079-080-261715-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE
VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-LUNENBURG
VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1222 PM EDT MON JUN 26 2006

...STRONG THUNDERSTORM MOVING ACROSS THE CENTRAL PIEDMONT...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN IN AN AREA
FROM 8 MILES SOUTHWEST OF CREWE...MOVING NORTH AROUND 20 MPH. THE
SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR...

BURKES TAVERN...MORAN...RICE...DEATONVILLE...STODDERT AND
RODOPHIL...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

LYNCH
Special weather statement, Jun 26, 1:10 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
110 PM EDT MON JUN 26 2006

VAZ072>078-083>086-261815-
ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND
VA-WESTMORELAND VA-
110 PM EDT MON JUN 26 2006

...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE NORTHERN
NECK...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM WEST POINT TO 6 MILES EAST
OF MATHEWS...MOVING NORTH AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR...
  URBANNA AROUND 115 PM EDT...
  KILMARNOCK AROUND 130 PM EDT...
  ROBLEY AROUND 145 PM EDT...
  FAIR PORT AROUND 150 PM EDT...
  WARSAW AROUND 200 PM EDT...

RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 30 MPH
WITH THESE STORMS.

IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

25
Special weather statement, Jun 26, 1:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
136 PM EDT MON JUN 26 2006

VAZ098-261815-
VIRGINIA BEACH VA-
136 PM EDT MON JUN 26 2006

...STRONG THUNDERSTORMS MOVING THROUGH VIRGINIA BEACH...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF SHOWERS AND THUNDERSTORMS 11 MILES SOUTH OF VIRGINIA BEACH
OCEANFRONT...OR ABOUT 11 MILES EAST OF GREAT BRIDGE...MOVING NORTH
AT 30 MPH. THE STRONG THUNDERSTORMS WILL AFFECT THE AREA THROUGH 215
PM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AREAS CAN BE EXPECTED. IN ADDITION...WIND GUSTS TO 30 MPH WILL
BE POSSIBLE.

BROWN
Special weather statement, Jun 26, 1:41 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
141 PM EDT MON JUN 26 2006

VAZ079-261800-
BRUNSWICK VA-
141 PM EDT MON JUN 26 2006

...STRONG THUNDERSTORM MOVING ACROSS BRUNSWICK COUNTY...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS THE CENTRAL
PORTIONS OF THE COUNTY IN AN AREA FROM NEAR ALBERTA TO LAWRENCEVILLE
TO VALENTINES...MOVING NORTH AROUND 20 MPH.

EXPECT HEAVY RAINFALL WITH RATES OF 2 TO 3 INCHES PER HOUR. THIS
WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LYNCH
Special weather statement, Jun 26, 1:41 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
141 PM EDT MON JUN 26 2006

VAZ079-261800-
BRUNSWICK VA-
141 PM EDT MON JUN 26 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS BRUNSWICK COUNTY...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS THE CENTRAL
PORTIONS OF THE COUNTY IN AN AREA FROM NEAR ALBERTA TO LAWRENCEVILLE
TO VALENTINES...MOVING NORTH AROUND 20 MPH.

EXPECT HEAVY RAINFALL WITH RATES OF 2 TO 3 INCHES PER HOUR. THIS
WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LYNCH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:56 PM EDTFlash Flood WarningAKQGoochland, Louisa, Powhatan2 hr
Jun 26, 4:50 PM EDTFlash Flood WarningAKQCaroline, Hanover115 min
Jun 26, 5:33 PM EDTTornado WarningAKQEssex27 min
Jun 26, 9:17 AM EDTCoastal Flood StatementAKQDorchester, Wicomico24 hr

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.